Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Mar 31, 2012, 7:31 PM EDT for Ashe County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 7:31 PM EDT (23:31 UTC)
- Expired
- Mar 31, 2012, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524
WWUS81 KRNK 312331
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT SAT MAR 31 2012
NCZ001-VAZ015-010000-
ASHE NC-GRAYSON VA-
731 PM EDT SAT MAR 31 2012
...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT PARTS OF ASHE AND
GRAYSON COUNTIES...
AT 725 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITETOP
VIRGINIA...JUST WEST OF MOUNT ROGERS...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS SLOWED DOWN IN FORWARD MOVEMENT...AND WILL LIKELY
PRODUCE UPWARDS OF 1 TO 2 INCHES OF RAIN NEAR WHITETOP VIRGINIA.
THIS PERSISTENT HEAVY RAINFALL WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION TO THE
HEAVY RAIN...THIS STORM MAY PRODUCE HAIL UP TO DIME SIZE.
THIS THUNDERSTORM STORM WILL CONTINUE TO PRODUCE HEAVY RAIN NEAR
WHITETOP THROUGH 745 PM...THEN DRIFT TO NEAR FLATWOOD NORTH CAROLINA
BEFORE 800 PM...AND TO NEAR SHATLEY SPRINGS BY 830 PM.
LAT...LON 3655 8170 3658 8169 3662 8165 3662 8163
3664 8160 3666 8156 3640 8130 3627 8153
3650 8171 3654 8171
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:09 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 31, 4:09 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 409 PM EDT SAT MAR 31 2012 .SYNOPSIS... A WEAK DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO OUR AREA THIS EVENING...WHICH WILL BRING AN END TO SHOWER AND THUNDERSTORM ACTIVITY FOR TONIGHT. THIS HIGH WILL MOVE SOUTHEAST OF OUR AREA ON SUNDAY EVENING...ALLOWING OUR WINDS TO BECOME SOUTHERLY AHEAD OF ANOTHER APPROACHING COLD FRONT. THIS FRONT WILL ENTER OUR AREA ON MONDAY MORNING...TRIGGERING ANOTHER ROUND OF SHOWERS...AND POSSIBLY A THUNDERSTORM OR TWO. && .NEAR TERM /THROUGH SUNDAY/... AS OF 330 PM EDT SATURDAY... SURFACE ANALYSIS INDICATES THAT THE COLD FRONT IS LOCATED ACROSS OUR SOUTHERNMOST TIER OF COUNTIES THIS AFTERNOON...AND IS CONTINUING TO MOVE SOUTHEAST. RADAR HAS INDICATED THAT SPOTTY SHOWER ACTIVITY...AND A FEW THUNDERSTORMS...HAS DEVELOPED ACROSS OUR AREA WITH AFTERNOON HEATING...BUT NONE OF THIS ACTIVITY IS VERY STRONG. THAT STATED...CANNOT RULE OUT ONE OR TWO STRONG BUT SHORT LIVED THUNDERSTORMS DEVELOPING DURING EARLY EVENING. WEAK HIGH PRESSURE WILL CONTINUE TO BUILD INTO OUR AREA THIS EVENING...WHICH WILL RESULT IN NORTHWESTERLY FLOW THROUGH THE FIRST FEW HOURS OF SUNDAY MORNING. THIS DOWNSLOPE FLOW WILL ALLOW CLOUD COVER TO DIMINISH ACROSS MUCH OF OUR AREA...ESPECIALLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HOWEVER...WEATHER FORECAST MODELS HAVE INDICATED THE POSSIBILITY OF LOW CLOUDS REDEVELOPING TONIGHT ALONG THE EAST FACING SLOPES IN SOUTHEAST WEST VIRGINIA AND THE MOUNTAIN EMPIRE...AS RESIDUAL LOW LEVEL MOISTURE BECOMES WEDGED ALONG THE RIDGELINES. WITH LIGHT WINDS ACROSS THE AREA...WILL ALSO BE LOOKING AT THE POSSIBILITY OF PATCHY FOG DEVELOPING ACROSS PORTIONS OF THE MOUNTAINS...ESPECIALLY IN THE RIVER VALLEYS. THE HIGH WILL SLIDE SOUTHEAST BY SUNRISE SUNDAY MORNING...AND WE WILL BEGIN TO SEE SOUTHERLY WINDS TAKE OVER. WITH PLENTY OF DRY AIR ALOFT...EXPECT THAT ANY FOG AND LOW CEILINGS WILL BURN OFF BY 10 AM...AND EXPECT MOSTLY CLEAR SKIES THROUGH EARLY AFTERNOON AREAWIDE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 330 PM EDT SATURDAY... ON SUNDAY NIGHT...THE NORTHEAST U.S. UPPER TROF DEEPENS IN RESPONSE TO A SHORTWAVE MOVING SOUTHEAST. THIS WILL DRIVE A COLD FRONT THROUGH THE FORECAST AREA AND SPARK A COMPLEX OF STORMS AS LOW LEVEL THETA-E RIDGE INCREASES IN ADVANCE OF THE FRONT. BEST LOW LEVEL CONVERGENCE WILL BE FOUND SE WV AND WEST OF I-77 WHERE HIGHEST POPS WERE PLACED. INCREASED LOW TEMPERATURES A COUPLE OF DEGREES WITH A FAIR AMOUNT OF CLOUDS AND MIXING. AS WEAK HIGH PRESSURE TRIES TO WEDGE DOWN THE EASTERN U.S. A WEAK LOW LEVEL CONVERGENCE ZONE IS ESTABLISHED IN THE FAR SOUTHWEST PORTION OF THE FORECAST AREA. WITH THE GREATEST INSTABILITY EXPECTED TO BE LOCATED HERE...WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE. LEANED TOWARD THE COOLER NAM MOS GUIDANCE FOR HIGHS IN THE EAST WITH A LOW LEVEL NORTHEAST FLOW IN PLACE. FOR MONDAY NIGHT AND TUESDAY...AN UPPER LEVEL RIDGE TRIES TO BUILD OVER THE REGION...BUT IS QUICKLY FLATTENED BY A NORTHERN STREAM SYSTEM MOVES ACROSS SOUTHERN CANADA AND THE NORTHERN GREAT LAKES. THE LOW LEVEL FLOW IN ADVANCE OF THIS SYSTEM COMES AROUND TO THE SOUTH/SOUTHWEST USHERING IN HIGHER DEWPOINTS AND POTENTIALLY A DECK OF LOW LEVEL STRATUS CLOUDS WITH GOOD MOISTURE ADVECTION. ISENTROPIC LIFT ON THE LEADING EDGE OF THIS MAY BRING ANOTHER ROUND OF RAIN THE FAR SOUTHWEST MONDAY NIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN ADVANCE OF THE FRONT IN THE NORTHERN AND WESTERN PORTION OF THE FORECAST AREA ON TUESDAY UNDER THE INSTABILITY AXIS. TEMPERATURE FORECAST TUESDAY IS A TRICKY ONE AND HIGHS WILL DEPEND ON THE AMOUNT OF CLOUD COVER SEEN. WITH THE POTENTIAL FOR LOW CLOUDS TO ADVANCE INTO OUR AREA...DROPPED HIGHS A FEW DEGREES TOWARD THE COOLER LOCALLY DERIVED MOS FORECAST HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 330 PM EDT SATURDAY... FOR THE LONG TERM PORTION OF THE FORECAST...WE LEANED HEAVILY ON THE 00Z ECMWF SOLUTION WHICH SHOWS BETTER RUN TO RUN CONSISTENCY COMPARED TO THE GFS WITH ITS HANDLING OF THE TIMING AND EVOLUTION OF A CUT OFF LOW DRIFTING ACROSS THE SOUTHERN PLAINS...THEN THE SOUTHEAST U.S. LATE IN THE PERIOD. THE ECMWF IS ALSO IN BETTER AGREEMENT WITH THE CANADIAN AND UKMET SOLUTIONS. THE GFS ENSEMBLE MEMBERS SHOW A WIDE RANGE OF POTENTIAL SOLUTIONS TO THE STRENGTH AND LOCATION OF THIS UPPER LEVEL LOW WHICH GIVES US LOW CONFIDENCE IN THE OPERATIONAL GFS SOLUTION. SOME SIGNIFICANT MODIFICATIONS WERE MADE TO THE FORECAST BASED ON THE ECMWF FORECAST. FIRST...WITH THE SLOWER TIMING...NOW EXPECT THE COLD FRONT TO MOVE THROUGH LATE WEDNESDAY...ALLOWING TEMPERATURES TO BE WELL ABOVE NORMAL WITH A DEEP WEST...DOWNSLOPING FLOW...WITH THUNDERSTORMS POSSIBLE ALONG THE FRONT. BEHIND THIS FRONT...TRENDED TEMPERATURES DOWN BY SEVERAL DEGREES THUR-SATURDAY AS A LOW LEVEL NORTHEAST...THEN EAST...FLOW DEVELOPS WITH THE UPPER LOW TO OUR SOUTH AND CANADIAN HIGH PRESSURE BUILDING IN THE NE U.S. WITH THE NAO FORECAST TO BECOME NEGATIVE AND THE GLOBAL WIND OSCILLATION (GWO) IN A FAVORABLE PHASE FOR COOLER THAN NORMAL CONDITIONS IN THE EASTERN U.S...THE COOLER ECMWF TEMPERATURES APPEAR REASONABLE. DEPENDING ON THE LOCATION OF THE UPPER LOW...SHOWERS/RAIN WILL BE POSSIBLE EACH DAY...ESPECIALLY FOR THOSE FAVORED EASTERN UPSLOPE AREAS AND TO THE SOUTH...CLOSER TO THE LOCATION OF THE UPPER LOW. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM EDT SATURDAY... ALL AIRPORTS ARE REPORTING VFR CONDITIONS THIS AFTERNOON UNDER A BROKEN LAYER OF STRATOCU...WITH BASES RANGING FROM 4KFT TO 7KFT... AS AN EAST TO WEST COLD FRONT PUSHES SOUTH THROUGH THE FORECAST REGION. SATELLITE IMAGERY HAS INDICATED SOME OF THE STRATOCU BUBBLING UPWARD AHEAD OF THE FRONT WITH THE DAYTIME HEATING...AND WOULD NOT BE SURPRISED IF A FEW SHOWERS...AND POSSIBLY THUNDERSTORMS...DEVELOP BY MID AFTERNOON. ANY SHOWERS OR STORMS WHICH DO DEVELOP WILL MOVE EAST OF OUR AREA BY LATE AFTERNOON OR EARLY EVENING AS THE COLD FRONT EXITS TO THE SOUTHEAST. A WEAK RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD IN BEHIND THE COLD FRONT THROUGH THE NIGHT. EXPECT VFR CONDITIONS TO PERSIST AT ROA...LYH AND DAN. HOWEVER...CONCERNED WITH THE POSSIBILITY OF FOG AND LOW CIGS FURTHER WEST. THE NAM FORECAST MODEL HOLDS LIGHT NORTHWEST FLOW IN AT BLF OVERNIGHT...AND CONSIDERING THE RESIDUAL LOW LEVEL MOISTURE FOUND ACROSS WEST VIRGINIA...BELIEVE THERE IS A POSSIBILITY OF LOW CLOUDS REDEVELOPING BENEATH THE INVERSION OVER THE AIRPORT AFTER MIDNIGHT. ALSO...WITH ADVECTION NEUTRALIZING SHORTLY BEFORE SUNRISE ACROSS THE MOUNTAINS...INTRODUCED A PERIOD OF LOW VISIBILITIES FOR BCB AND LWB FOR THE 01/09Z TO 01/13Z TIMEFRAME. WITH SOUTHERLY FLOW TAKING OVER BY LATE SUNDAY MORNING...DAYTIME HEATING WILL HELP MVFR AND IFR CONDITIONS IMPROVE RAPIDLY. THE NEXT THREAT FOR WIDESPREAD FLIGHT RESTRICTIONS WILL OCCUR LATE SUNDAY NIGHT OR ON MONDAY...POSSIBLY CONTINUING INTO THE MID WEEK PERIOD AS ANOTHER RIDGE OF HIGH PRESSURE BUILDS SOUTHWEST OUT OF NEW ENGLAND. UPSLOPING WINDS ACROSS THE EASTERN FLANKS OF THE BLUE RIDGE...WITH WEAK SHORT WAVES AND MOISTURE STREAMING NORTHEAST OVER A STALLED FRONT OVER/NEAR THE AREA...MAY SET THE STAGE FOR MVFR (AND POTENTIALLY LOWER) FLIGHT RESTRICTIONS INTO THE MID WEEK PERIOD...ESPECIALLY OVER/IN THE MOUNTAINS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PH LONG TERM...PH AVIATION...NF/WERT
Hazardous weather outlook, Mar 31, 3:00 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT SAT MAR 31 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-011900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 300 PM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 31, 6:32 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT SAT MAR 31 2012
NCZ018-312300-
WATAUGA NC-
632 PM EDT SAT MAR 31 2012
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTHWEST
OF BOONE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BLOWING ROCK AROUND 645 PM.
LAT...LON 3632 8175 3617 8148 3614 8150 3611 8155
3612 8171 3610 8179 3613 8183 3616 8183
3620 8187Special weather statement, Mar 31, 6:40 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT SAT MAR 31 2012
NCZ001-VAZ009-015-312315-
ASHE NC-GRAYSON VA-SMYTH VA-
640 PM EDT SAT MAR 31 2012
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ASHE...GRAYSON AND
SMYTH COUNTIES...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF
CHILHOWIE VIRGINIA...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL PRODUCE PEA-SIZED HAIL...A HEAVY DOWNPOUR OF RAIN...
AND A WIND GUST UP TO 30 MPH.
THIS THUNDERSTORM WILL BE NEAR WHITETOP AROUND 700 PM...AND THEN
PASS INTO THE NORTHWEST PART OF ASHE COUNTY NORTH CAROLINA...BETWEEN
NELLA AND FLATWOOD...BETWEEN 7:00 AND 7:30 PM.
LAT...LON 3683 8172 3661 8145 3650 8167 3654 8171
3658 8169 3662 8165 3663 8161 3664 8163
3679 8170 3681 8172Local storm report, Mar 31, 6:55 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 NNW BLOWING ROCK 36.21N 81.70W
03/31/2012 E0.50 INCH WATAUGA NC TRAINED SPOTTER
FROM 625 TO 633PM
&&
AMSSpecial weather statement, Mar 31, 6:56 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SAT MAR 31 2012
NCZ001-VAZ009-015-312315-
ASHE NC-GRAYSON VA-SMYTH VA-
656 PM EDT SAT MAR 31 2012
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ASHE...GRAYSON AND
SMYTH COUNTIES...
AT 650 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WHITETOP
VIRGINIA AND THE SUMMIT OF MOUNT ROGERS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR THE GRAYSON HIGHLANDS STATE PARK AROUND 700
PM...AND THEN PASS BETWEEN NELLA AND FLATWOOD NORTH CAROLINA BETWEEN
700 AND 7:30 PM.
LAT...LON 3658 8169 3663 8161 3664 8163 3672 8167
3677 8161 3658 8128 3657 8135 3648 8132
3648 8130 3638 8141 3649 8170 3653 8172Special weather statement, Mar 31, 7:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT SAT MAR 31 2012
NCZ018-010000-
WATAUGA NC-
704 PM EDT SAT MAR 31 2012
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WATAUGA COUNTY...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BEECH MOUNTAIN...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR PEORIA AROUND 715 PM...BEECH MOUNTAIN AROUND
720 PM...ROMINGER AROUND 725 PM...VALLE CRUCIS AROUND 730 PM...SEVEN
DEVILS AROUND 740 PM AND GRANDFATHER MOUNTAIN AROUND 745 PM.
LAT...LON 3634 8186 3618 8174 3611 8177 3611 8179
3611 8182 3616 8183 3619 8185 3619 8189
3623 8192 3627 8190 3629 8192Special weather statement, Mar 31, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT SAT MAR 31 2012
NCZ001-VAZ015-010000-
ASHE NC-GRAYSON VA-
731 PM EDT SAT MAR 31 2012
...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT PARTS OF ASHE AND
GRAYSON COUNTIES...
AT 725 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITETOP
VIRGINIA...JUST WEST OF MOUNT ROGERS...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS SLOWED DOWN IN FORWARD MOVEMENT...AND WILL LIKELY
PRODUCE UPWARDS OF 1 TO 2 INCHES OF RAIN NEAR WHITETOP VIRGINIA.
THIS PERSISTENT HEAVY RAINFALL WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION TO THE
HEAVY RAIN...THIS STORM MAY PRODUCE HAIL UP TO DIME SIZE.
THIS THUNDERSTORM STORM WILL CONTINUE TO PRODUCE HEAVY RAIN NEAR
WHITETOP THROUGH 745 PM...THEN DRIFT TO NEAR FLATWOOD NORTH CAROLINA
BEFORE 800 PM...AND TO NEAR SHATLEY SPRINGS BY 830 PM.
LAT...LON 3655 8170 3658 8169 3662 8165 3662 8163
3664 8160 3666 8156 3640 8130 3627 8153
3650 8171 3654 8171The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:14 PM EDT | Special Weather Statement | RNK | Smyth | 61 min |
| Mar 31, 6:40 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| Mar 31, 6:02 PM EDT | Special Weather Statement | RNK | Watauga | 58 min |
| Mar 31, 6:32 PM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Mar 31, 6:56 PM EDT | Special Weather Statement | RNK | Ashe | 19 min |
| Mar 31, 7:04 PM EDT | Special Weather Statement | RNK | Watauga | 56 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.